Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 01:01:47 PM

Login with username, password and session length


Members
  • Total Members: 23025
  • Latest: louis80
Stats
  • Total Posts: 631739
  • Total Topics: 47827
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: old regimen made me sick, new one isn't much better (AZT)  (Read 1562 times)

0 Members and 1 Guest are viewing this topic.

Offline twofires

  • Member
  • Posts: 345
    • Artists Farm
old regimen made me sick, new one isn't much better (AZT)
« on: April 29, 2007, 07:45:30 PM »
I was  on Norvir Truvada Reyataz for a couple years but stopped as it was very hard on my stomach, giving me a good case of GERD (acid reflux)

I just switched (this week) to Combivir (AZT) Viramune and Epivir

now I wake up with queesy stomach whereas previously I usually was puking in the late evening

anyone else have experience with this regomen? does the queesiness go away after awhile?
Who was it wrote; Give any one species too much rope and they'll fuck it up?
-Roger Waters

Offline Blixer

  • Member
  • Posts: 712
Re: old regimen made me sick, new one isn't much better (AZT)
« Reply #1 on: April 30, 2007, 01:51:26 AM »
I have a friend who is on Combivir and Sustiva.  He had the queasy feeling pretty badly for the first week after he started and some for the second.  He said it took him about a month to adjust but now he has been on it two years and has no problems at all.
David
Diagnosed 1/9/06
8/27/2007 CD4 598, 29%, VL 58 (72 wks)
11/19/2007 CD4 609, 30%, VL < 50 (84 wks)
2/11/2008 CD4 439, 27%, VL <50 (96 wks)
5/5/2008 CD4 535, 28%, VL <50 (108 wks)
10/20/2008 CD4 680, 28%, VL <50 (132 wks)
Changed to Atripla in 2012
1/14/2013 CD4 855, 35%, VL <40

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: old regimen made me sick, new one isn't much better (AZT)
« Reply #2 on: April 30, 2007, 06:13:40 AM »
Quote
I just switched (this week) to Combivir (AZT) Viramune and Epivir

This is too many drugs.  I guess (I hope) you mean Combivir (AZT+Epivir) and Viramune

This page on nausea and dealing with it may help

Do you have any idea whether it was the Reyataz or Truvada causing the acid stomach.  Truvada is generally less nauseating than COmbivir.  Tis a bit horses for course though, what suits one person don't always suit another.

Good luck, hope it settles down

- matt
"The object is to be a well patient, not a good patient"

Offline twofires

  • Member
  • Posts: 345
    • Artists Farm
Re: old regimen made me sick, new one isn't much better (AZT)
« Reply #3 on: April 30, 2007, 09:16:54 AM »
actually, it is Zidovudine, Epivir and Viramune. Dr called it Combivir, bottle says zidovudine

We suspect the Reyataz was responsible for the stomach issues; I was using Ranitidine (Prevacid) for well over a year for the acid reflux. Ranitidine is the only GERD med you should mix with Reyataz, something about proton pumps in the stomach (Evil Walmart sells it for $4.00)

I had resisted changing my routine, hoping the GERD was not so much a result of the meds but rather lifestyle.  I finally took a little vacation for a weekend and saw immediate improvement in my stomach.

Thanks for the info page, I read that and I like the idea of dry crackers in the morning; been trying to think what might feel easist on my stomach in the morning and was thinking simple carbs or fruit
Who was it wrote; Give any one species too much rope and they'll fuck it up?
-Roger Waters

Offline twofires

  • Member
  • Posts: 345
    • Artists Farm
Re: old regimen made me sick, new one isn't much better (AZT)
« Reply #4 on: April 30, 2007, 09:19:03 AM »
at least now in the morning I only really dry heaves, whereas before I was actually losing nutrients when tossing my evening cookies!
Who was it wrote; Give any one species too much rope and they'll fuck it up?
-Roger Waters

Offline twofires

  • Member
  • Posts: 345
    • Artists Farm
Re: old regimen made me sick, new one isn't much better (AZT)
« Reply #5 on: May 01, 2007, 09:46:19 PM »
a week into the regimen, the nausea has dimished a lot!

I was looking up these drugs, curious about the comment from newt that they seemed like an odd combination?

its 2 nucs and 1 non-nuc

is this odd? it does maybe look like i'm getting a double dose of epivir?

will have to ask my doc

Who was it wrote; Give any one species too much rope and they'll fuck it up?
-Roger Waters

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: old regimen made me sick, new one isn't much better (AZT)
« Reply #6 on: May 02, 2007, 07:17:48 AM »
Nausea...good  :)

The standard prescription for this nuke pairing is AZT 300mg + 3TC 150mg taken 2 times a day.

If you are on the two separate tablets Retrovir (AZT aka zidovudine) and Epivir (3TC aka lamivudine), then you are getting the correct dose of the drugs.

If you are on Combivir alone (AZT + 3TC combined into one tablet), then you are getting the correct dose of drugs.

If you are on Combivir AND Epivir, then you are getting an extra dose of 3TC.

2 nukes + 1 non-nuke is a standard formula for combo.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.